1. Cheslinl

    Cheslinl New member

    Dec 9, 2019
    2
    My dad is currently in hospital, awaiting transfer to Enhanced assessment Bed in a care home. During his time at the care home (upto 6 weeks), we as a family need to decide what to do about his care. He is currently on a low dose of Atypical anti psychotic to calm him down as prior to hospital admission he was agitated and wandering all night, my mom exhausted finally called an ambulance and he ended up in A&E. We are in absolute turmoil because we don't know what to do, have him home and end up in the same position again or place him in a home. Its the psychiatric symptoms of LBD that are so difficult to manage but am hoping the medication will help with that, anyone else going through this / has been through this ?
     
  2. silver'lantern

    silver'lantern Registered User

    Apr 23, 2019
    166
    Female
    When things get to this level I think personally the needs of the main carer need to be considered and over rule the wishes of the PwD. There comes a time to move to the next level of care and it becomes far to much for one, even with others popping in. Mum calling for an ambulance show she is needing more help. Her needs are now priority.
    I don't mean that in a heartless way. Or disrespect for your Dad, but care/nursing home might be the best for all.
     
  3. Mandy76

    Mandy76 Registered User

    Jul 25, 2019
    31
    We are in the same boat with my mother with LBD. Physically she is okay but psychologically it is getting impossible for my dad to manage. I work full time so am only available in the evenings and weekends to assist him with her. We have had her on every medication available but nothing has worked. She is on rivastigmine patches, diazepam, trazadone, quetiapine (anti-psychotic) - nothing makes one bit of difference.

    She is distressed for many many hours each day - terrified of attackers, rapists, accusing my dad and me of stealing and harming children. She is constantly looking for her mother and thinks my dad is her own dad (he was a beast of a man so she is angry that he is there) and she thinks I am her sister, or a stranger. She just sits and cries in terror for hours and hours, and we cannot console her as she does not recognise us.

    The memory clinic are considering taking her into hospital for assessment, but we know that she will refuse to go. We just don't know what to do - my dad cannot cope as she is verbally abusive to him and blames him for all her fears. Last night she accused me of kidnapping my younger self! She was howling about her young child (me) being stolen by me (a stranger). We could not console her at all.

    No real advice for you, sorry to say, but you are not alone in your struggles with this. It is a terrible situation, it really is. My heart goes out to all affected by this condition.
     
  4. Linton

    Linton Registered User

    Jul 27, 2019
    138
    I am also dealing with my OH with Lewy body dementia... It is really soul destroying to watch a loved one going through the terrible effects of hallucinations.. At the moment we have it under control... But I feel it won't last like this... I feel so much sympathy for all who are going through this... Love to you all
     
  5. Cheslinl

    Cheslinl New member

    Dec 9, 2019
    2
    Could I ask what Meds there loved ones are on and mg.....also did your GP prescribe them or did you have to go through neurologist.....dad is only on AS at moment.
     
  6. Mandy76

    Mandy76 Registered User

    Jul 25, 2019
    31
    My mother got her medication prescribed from the doctor at the memory clinic. She gets 4.5mg patch of Rivastigmine - she cannot get the higher dose due to a slow pulse rate. She also gets 12.5mg of Quetiapine in the morning and 25mg of it in the evening. These came from the memory clinic, and her GP prescribed Trazadone 3 times a day when she went completely delusional one night trying to leave the house to "go home". She had diazepam for a month or so prescribed by an emergency doctor who we called one night when she thought I was my dad's "fancy piece" and she went totally wild. She has been taken off these diazepam now though. Not sure what the dosage was.

    None of it makes any difference to her though - she seems unaffected by the medications and is getting worse every day in terms of delusions and living in an alternate reality.
     
  7. Linton

    Linton Registered User

    Jul 27, 2019
    138
    Hi @cheslini..we were recommended to a member of the elderly mental health team from our local authority.. My OH has Rivastigmine daily but now has Quetiapine and that has.. So far.. Made a great difference.. The hallucinations happen but he is so much calmer and happier.. Sleeps better also... Hope this helps... All the best xx
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.